Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Withdrawls from the effexor XR
An_248919 posted:
Effexor is a evil drug. I have been on Effexor XR for about 2 and ahalf years. Five days ago, the doctors instructed me to stop taking the Effexor because they thought I had something called serotonin syndrome. Come to find out I'm okay and I have felt like I have been slowly dieing for the past 5 days. Everytime I stand my blood pressure shoots up to around 154/108 and my heart rate beats 143 beats per minute(standing). I am profusley sweating and having body treamers and shakes. My vison is finally back to normal however, the first 2 days it was very spacing. I was able to drive for the first time today bacause I am not dizzy like I was but my brain is still very foggy. I continue to have very vivid dreams that keep me from resting well.I have been prescribed valium to help with these symptoms however they will not take them away and I dont know how long I will or can suffer like this. After going through withdrawls for these past five days I have decided to take 75 mg effexor XR and wing off from there simply because I can not keep feeling like this!! It was a relief to know that there are others out there who are and have been through the same thing I am going through and that this is what is wrong with me! Get well soon future posters!!!
Patricia Farrell, PhD responded:
It is a difficult med to wean off, as many others have indicated here and it has to be done as slowly as your body needs. Everyone is different.

I hope it does get easier very soon.

Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Progressive Muscle RelaxationExpert
In addition to relaxation breathing and guided imagery, one great self-help technique that you can use anywhere (even while sitting in a ... More
Was this Helpful?
18 of 28 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.